Im a 48 year old male, just have a case of some stomach bug, or so I thought? Diabetic and taking insulin and metphormin. The last two days I have had diaharea, no hardness to the stools basically all liquid as soon as I sit with almost no control over when I can go. Yesterday I noticed I had no blood in the toilet yet a lot of bright red blood on the tissue paper as I wipe, and went through a few pieces just taking up blood? Tonight as I used the restroom again, the tissue again was loaded with bright red blood and I noticed the toilet was full of bright red blood? I did start out by having a bit of a firmer stool in the beginning but finished again with it as liquid. As I sit typing this I do feel a small sharp pain near my rectum, not sure if thats the sign of a cut or tear? Just concerned what this can be, and how long and many times this will happen before it stops? Not sure what to expect, any help is appreiated. Thank you
Since there is blood which you can see, it is coming from the lower gut. The possible causes are hemorrhoids, anal fissures, anal infection, rectal polyps, colon polyps, diverticulosis (outpouchings from the bowel wall), inflammatory bowel disease (IBS, Crohn's, Celiac, ulcerative colitis), or dysentery.
If the loose stools started just recently, then please consult a doctor immediately. You will need antibiotics and probiotics to control the infection. Take an OTC lactobacillus preparation (probiotics) and yogurt with your meals. Drink plenty of fluids (clear soups, water, ORS in water, lemonade). Eat light, do not stay hungry but eat simple things like toast, porridge, cereals, crackers, banana, rice, peeled apple, etc. Take over the counter antacid and antiemetic (this SOS for vomiting). Please consult your doctor ASAP. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.